MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number NV-2-6-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the coil did not detach from the wire with either the manual method or the instant detacher after several times.A new coil was used to complete the procedure.There were no patient symptoms associated with the event.The devices were prepared as indicated in the ifu.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received reported that prior to coil non-detachment no issues were encountered.No pushwire damage was observed after removal from the patient.
 
Additional Manufacturer Narrative
H3: the concerto coil was returned for analysis.No damages or irregularities were found with the introducer sheath.The actuator in terface was found securely attached to the coupler tube.There is no evidence of detachment attempts using an instant detacher at this location.The break indicator was found intact.There is no evidence of manual detachment at this location.The coin was found still against the lumen stop.Blood was found under the ptfe shrink tubing and within the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was found still attached to the pusher.The implant coil was found stretched and damaged within the introducer sheath with the polypropylene filament intact.The concerto implant coil failed to detach using an in-house instant detacher or by breaking the break indicator and retracting the release wire as the release wire was found stuck within the pusher.Under magnification, the ptfe shrink tubing was removed, and the blood was dissolved.The release wire was retracted, and the coin exited the lumen stop with no issues and no resistance encountered.No other damages or anomalies were found with the returned device.Based on the customer report and device analysis, the customer report of "non-detachment" was confirmed.It is likely the cause of the non-detachment is the blood found within the lumen stop and under the ptfe shrink tubing causing the coin to become stuck within the lumen stop.The implant coil was found damaged and stretched.Possible causes for catheter damage/stretched are lack of hydration before procedure, user does not maintain continuous flush, tortuous anatomy, coil not retracted in a one-to-one motion with the implant pusher during repositioning, pushwire rotation, user advances the coil against resistance or incompatible catheter.As the unknown catheter was not returned for analysis, any contribution/compatibility of the micro catheter towards the issue could not be determined.There is no indication that the event is related to a potential manufacturing issue, therefore a device history record review was not required.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key12233898
Report Number2029214-2021-00938
Device Sequence Number4447703
Product Code KRD
UDI-Device Identifier00847536033498
UDI-Public00847536033498
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model NumberNV-2-6-HELIX
Device Catalogue NumberNV-2-6-HELIX
Device Lot NumberB184847
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2021
Supplement Date Received by Manufacturer07/28/2021
10/11/2021
Initial Report FDA Received Date07/27/2021
Supplement Report FDA Received Date08/20/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1